Alert archive / Georgia / Coastal Flood Statements in 2007

Coastal Flood Statement 13, NWS Charleston, SC

July 2, 2007

NWS Charleston, SC issued this coastal flood statement at Jul 2, 2007, 10:30 PM EDT. It was in force for 90 min.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 10:30 PM EDT (02:30 UTC)
Expired
Jul 3, 2007, 12:00 AM EDT
In force
90 min
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KCHS 030230
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT MON JUL 2 2007

GAZ117-119-139-141-SCZ048>051-030400-
/O.NEW.KCHS.CF.S.0013.070703T0230Z-070703T0400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1030 PM EDT MON JUL 2 2007

THE COMBINATION OF STRONG EASTERLY WINDS...BUILDING SURF...RECENT
RAINS AND THE RECENT FULL MOON HAVE LED TO AN INCREASE IN TIDE
LEVELS FROM EARLIER TODAY. 

DEPARTURES HAVE BEEN BETWEEN 1.0 AND 1.5 FEET ABOVE PREDICTED
LEVELS...AND AS A RESULT THIS WILL LEAD TO SHALLOW COASTAL
FLOODING ALONG THE SOUTH CAROLINA COASTAL COUNTIES WITH THE HIGH
TIDE THROUGH MIDNIGHT.

TIDE LEVELS WILL REACH UP TO 7.1 FT MEAN LOWER LOW WATER IN
CHARLESTON...WHICH IS ABOVE THE 7.0 FOOT LEVEL WHERE SHALLOW
COASTAL FLOODING BEGINS.

SOME LOCATIONS THAT WILL EXPERIENCE SHALLOW COASTAL FLOODING
INCLUDE...DOWNTOWN CHARLESTON...SULLIVANS ISLAND AND PARTS OF
MOUNT PLEASANT.

ALONG THE GEORGIA COAST THERE WILL BE SOME VERY MINOR COASTAL
FLOODING...BUT TIDE LEVELS WILL ONLY REACH AROUND 9.0 OR 9.1 FT
MEAN LOWER LOW WATER AT FORT PULSAKI NEAR SAVANNAH. THIS IS JUST
BELOW THE 9.2 FOOT LEVEL WHERE SHALLOW COASTAL FLOODING BEGINS.

IF YOU NOTICE ANY FLOODING...PLEASE GIVE THE NATIONAL WEATHER
SERVICE A CALL AT 1-888-383-2024.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. 

ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WWW.ERH.NOAA.GOV/CHS.

$$

33
1 follow-up statement
000 
WHUS42 KCHS 030357
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT MON JUL 2 2007

GAZ117-119-139-141-SCZ048>051-030500-
/O.EXP.KCHS.CF.S.0013.000000T0000Z-070703T0400Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1157 PM EDT MON JUL 2 2007

TIDE LEVELS HAVE FALLEN SINCE THE PASSAGE OF HIGH TIDE ALONG THE
COAST. SHALLOW COASTAL FLOODING IS NO LONGER EXPECTED TONIGHT.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Jul 2, 9:10 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 2, 9:10 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT MON JUL 2 2007

.SYNOPSIS...
A COLD FRONT JUST S OF THE CWFA WILL STALL S OF THE AREA THROUGH
WEDNESDAY NIGHT...DISSIPATING THURSDAY. ANOTHER COLD FRONT WILL
APPROACH FROM THE WEST TOWARD THE END OF THE WEEK AND WILL STALL
OUT NORTH OF THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FRONT NEAR THE ALTAMAHA WILL CONTINUE TO PUSH SLOWLY S OF THE FCST
AREA TONIGHT...TAKING THE BEST MOISTURE AND LIFT WITH IT.
HOWEVER...EVE KCHS SOUNDING SHOWING A MODERATE TO STRONG ELY FLOW
TO AROUND 8 KT FT. THIS WILL RESULT IN SHOWERS DEVELOPING OVER THE
ATLC TONIGHT AND IMPACTING AT LEAST SOME COASTAL AREAS WITH
OVERRUNNING AND ISENTROPIC LIFT N OF THE FRONTAL BOUNDARY.

FURTHER INLAND THE RISK OF PRECIP ACROSS THE SC COUNTIES LOOKS TO
BE SMALL WITH NO FORCING AND DRIER AIR TRYING TO WORK ITS WAY IN
FROM THE E AND NE IN WAKE OF DEPARTING FRONT.

WILL GO AHEAD AND REVISE POP COVERAGE THIS EVE...KEEPING SLIGHT
CHANCE OF CHANCE S AND E...AND LITTLE TO NO POPS N AND W.

ELY FLOW WILL BACK TO MORE NE OVERNIGHT...ESP AWAY FROM THE COAST.
THIS ALONG WITH DEWPTS DOWN IN THE LOWER TO MIDDLE 60S WILL ALLOW
FOR TEMPS INLAND TO FALL INTO THE 60S. HOWEVER...COASTAL LOCATIONS
WILL HOLD IN THE 70S...AND WILL MAKE SOME ADJUSTMENTS TO TEMPS
WITH THE EVE UPDATE.

WILL LOWER WINDS INLAND...BUT KEEP BREEZY CONDITIONS ALONG THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONTAL BOUNDARY WILL STALL SOUTH OF THE AREA WITH DRY AIR
CONTINUING TO FILTER IN BEHIND. NAM HAS BEEN CONSISTENT WITH
KEEPING POPS SOUTH OF THE SAV RIVER...THUS HAVE CONTINUED TO TAPER
OFF POPS FROM N TO S TO A RAIN FREE FORECAST. WINDS WILL SLOWLY
DECREASE TUESDAY NIGHT OVER LAND AS THE LOW LEVEL JET BEGINS TO
SUBSIDE.

TEMPERATURES ARE EXPECTED TO TOP OUT INTO THE MID 80S AS CLOUD
COVER WILL BE PRESENT FOR MOST OF THE DAY BEFORE THINNING OUT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FRONTAL BOUNDARY WILL LINGER S OF THE CWFA THROUGH THU BEFORE
DISSIPATING. WITH DEWPOINTS POOLING ALONG AND S OF THE BNDRY AND
MOISTURE REMAINING RATHER DEEP AROUND THIS SFC CONVERGENCE
FEATURE...SLGT/LOW CHC POPS FOR MAINLY THE SRN HALF OF THE CWFA
THROUGH THU. THE BNDRY WILL WASH OUT THU NIGHT INTO FRI WHILE
ANOTHER CDFNT APPROACHES FROM THE W. A PRE FRONTAL TROF WILL MOVE
INTO THE CWFA FRI...BUT LINGER THROUGH THE WEEKEND WHILE THE CDFNT
STALLS OUT JUST N OF THE CWFA. THIS WILL INCREASE RAIN CHANCES FOR
THE ENTIRE CWFA FRI AND THROUGH THE WEEKEND. THIS FRONT THEN WILL
LIFT BACK N AS A WMFNT FOR THE START OF NEXT WEEK...BUT WITH THE
TROF LINGERING NEAR/OVER THE CWFA...WILL MAINTAIN LOW CHC POPS TO
START NEXT WEEK.

TEMPS WILL BE A BIT TRICKY WITH NUMEROUS CLOUD/RAIN COMPLICATIONS
BUT THE GENERAL TREND WILL BE TO HAVE TEMPS WARM TO NEAR/ABOVE
NORMAL LEVELS...ESP BETWEEN THU AND SAT. IN FACT...TEMPS LOOK TO
WARM TO THE LOW TO MID 90S WITH DEWPOINTS IN THE LOW TO MID 70S...
WHICH WILL CREATE HEAT INDEX PROBLEMS FOR THE END OF THE WEEK INTO
THE WEEKEND. WILL MAINTAIN EXCESSIVE HEAT WORDING IN THE HWO AS
CONDITIONS LOOK BORDERLINE TO REACH HEAT ADVISORY CRITERIA.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
MODERATE ELY WINDS THIS EVE WILL GRADUALLY DIMINISH AND BACK
THROUGH THE NIGHT. AS A RESULT WE WILL NEED TO KEEP WATCH FOR
MARGINAL WIND SHEAR DEPENDING UPON HOW MUCH SURFACE WINDS DROP OFF
AS WINDS AT 1K AND 2K FT WILL BE CLOSE TO 20 OR 25 KT.

SHRA MOVING TOWARD KSAV FROM THE ENE ASSOCIATED WITH DEWPT FRONT
WILL RESULT IN A PERIOD OF MVFR CONDITIONS THROUGH 02Z.
OTHERWISE...HAVE OPTED TO KEEP VFR CONDITIONS AT BOTH SITES
THROUGH THE REMAINDER OF THE FCST PERIOD...ALTHOUGH WILL NEED TO
KEEP WATCH ON STRATOCUMULUS DECK POSSIBLY DROPPING TO 3K FT OR
LESS AT KSAV THROUGH THE NIGHT.

WINDS WILL INCREASE AGAIN DURING THE DAY ON TUE...WITH INCREASING
MIXED LAYER ALLOWING FOR SOME GUSTY WINDS IN THE AFTN...BEFORE
DROPPING OFF LATE IN THE FCST PERIOD. DRIER AND STABLE AIR TO
MOVE INTO BOTH SITES ON TUE...THUS DO NOT SEE ANY NEED FOR
CONVECTION AT EITHER LOCATION.

EXTENDED AVIATION OUTLOOK...HIGH PRES EXPECTED MIDWEEK WITH VFR
CONDS MOST LIKELY TUE THROUGH THU. ANOTHER FRONTAL BOUNDARY WILL
APPROACH FROM THE W ON FRI...WHICH MAY BRING SCT SHWRS/TSTMS WITH
MVFR TO IFR CONDS.

&&

.MARINE...
CONTINUED PINCHING OF THE PRES GRADIENT ACROSS THE COASTAL WATERS
THIS EVE...WITH ABOUT A 3 MB SPREAD FROM N TO S. RESULT IS ELY
WINDS 20-25 KT AND GUSTY...WITH SEAS NOW UP TO 4 TO 7 FT.

PINCHED GRADIENT TO PERSIST THROUGH THE NIGHT...WITH LITTLE CHANGE
IN RECENT WINDS. BUT THIS FAVORABLE FETCH WILL ALLOW FOR SEAS TO
CONTINUE TO BUILD. RECENT REPORT FROM THE CHARLESTON PILOT BOAT
HAD 3 TO 5 FT SEAS 10 NM OUT AND 5 TO OCCASIONALLY 7 FT AT 15 NM
OUT OF THE CHARLESTON HARBOR. WITH THIS FETCH WILL GO AHEAD AND
RAISE SEAS ACROSS ALL WATERS...BUT JUST BELOW ANY HIGH SURF
ADVISORY CRITERIA WHICH BEGINS AT 8 FT.

WITH CONTINUED ENE FETCH ON TUE/TUE NIGHT WE MIGHT REACH 8 FOOT
SEAS...AND NEXT SHIFT WILL NEED TO CONSIDER THE HIGH SURF
ADVISORY.

NO CHANGES TO THE SCA/S WHICH WILL REMAIN IN EFFECT FOR ALL
WATERS. HOWEVER...PARTS OF CHS HARBOR WILL EXPERIENCE A SLIGHT
DECREASE IN WINDS OVERNIGHT...DROPPING BELOW SCA CRITERIA /20
KT/...BUT THIS WOULD ONLY BE TEMPORARY AS THEY WILL INCREASE AGAIN
TUE. IN ADDITION...WINDS NEAR THE MOUTH OF THE HARBOR WILL BE
CLOSER TO 20 KT...ENOUGH TO JUSTIFY KEEPING THE SCA GOING.

BY THU...ANOTHER CDFNT WELL INLAND WILL APPROACH THE WATERS.
WINDS WILL THEN SHIFT TO A MORE SLY DIRECTION AND THE PINCHED
GRADIENT OVR THE WATERS WILL GRADUALLY SUBSIDE...ALLOWING BOTH
WINDS AND SEAS TO DIMINISH FOR THE END OF THE WEEK. THE FNT WILL
STALL INLAND OF THE WATERS OVER THE WEEKEND...KEEPING A GENERAL SW
FLOW IN PLACE AND KEEPING CONDITIONS BELOW SCA LEVELS.

RIP CURRENTS...WILL MAINTAIN THE MODERATE RISK TUESDAY AS STRONG
ONSHORE FLOW...PINCHED GRADIENT AND RECENT REPORTS PERSIST.
ENHANCED RIP CURRENT RISK ALSO PERSISTS THROUGH MID WEEK DUE TO
THE SYNOPTIC PATTERN.

&&

.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING AROUND 1.0 TO 1.5 FT ABOVE PREDICTED
LEVELS SINCE PASSAGE OF THE COLD FRONT EARLIER TODAY...AND
PERIODIC SPECIAL TIDE REPORTS HAVE BEEN ISSUED.

RECENT LEVELS HAVE STARTED TO SHOW A SLIGHT DECREASE FROM EARLIER
DEPARTURES...AND LOOKS LIKE WE WILL COME VERY CLOSE TO SHALLOW
COASTAL FLOODING CRITERIA THIS EVE WITH THE NEXT HIGH TIDE AROUND
10-11 PM. EXPECT 6.8 TO 7.1 FT MLLW AT CHARLESTON AND 8.8 TO 9.1
FT MLLW AT SAVANNAH/FORT PULASKI. WITH RECENT FULL MOON...RECENT
RAINS...PINCHED GRADIENT AND BUILDING SURF...I WILL ADD THE SHALLOW
COASTAL FLOODING HEADLINE TO THE SC COASTAL AREAS /CRIOTERIA IS 7.0
FT MLLW/...BUT NOT TO THE GA COAST /WHERE CRITERIA IS 9.2 FT MLLW/.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SHALLOW COASTAL FLOODING AROUND TIME OF HIGH TIDE THIS EVE
     SC048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR
     AMZ350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR AMZ374.

&&

33/REV/JPC
Hazardous weather outlook, Jul 2, 7:50 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT MON JUL 2 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
750 PM EDT MON JUL 2 2007

...MODERATE RISK OF RIP CURRENTS TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR TUESDAY.
THE RIP CURRENT RISK IS LIKELY TO REMAIN ELEVATED THROUGH WEDNESDAY.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES FORECAST IN
THE MID 90S AND DEWPOINTS IN THE LOW TO MID 70S WILL CREATE HEAT
INDEX VALUES NEAR 105 FOR THE THURSDAY THROUGH SUNDAY PERIOD. SHOULD
THESE FORECAST VALUES HOLD...HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...WE DO
REQUEST ANY REPORTS OF RIP CURRENTS AT THE BEACHES.

AMZ330-350-352-354-374-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
750 PM EDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33/JPC

In the hours before

Local storm report, Jul 2, 4:39 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     RIP CURRENTS     2 ENE SULLIVANS ISLAND  32.77N 79.81W
06/29/2007                   CHARLESTON         SC   PUBLIC

            REPORT FROM LOCAL KITEBOARDER.

0305 PM     RIP CURRENTS     1 SW ISLE OF PALMS      32.77N 79.80W
06/29/2007                   AMZ350             SC   PUBLIC

            REPORT FROM LOCAL KITEBOARDER.

0310 PM     RIP CURRENTS     1 WSW ISLE OF PALMS     32.78N 79.80W
06/29/2007                   CHARLESTON         SC   PUBLIC

            REPORT FROM LOCAL KITEBOARDER.

&&

33
Local storm report, Jul 2, 5:15 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     RIP CURRENTS     10 E SHELLMAN BLUFF     31.57N 81.15W
07/02/2007                   LIBERTY            GA   PUBLIC

            REPORT FROM SOUTHEAST END OF ST. CATHERINES ISLAND.

&&

33/WLA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:37 AM EDTHigh Surf AdvisoryCHS11 hr
Jul 3, 4:03 PM EDTCoastal Flood StatementCHS6 hr

Nearby

Coastal Flood Statements in Georgia, 2007Coastal Flood Statements in South Carolina, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.